Alert archive / Montana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 19, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Aug 10, 2005, 7:56 AM MDT for Deer Lodge County, Montana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 7:56 AM MDT (13:56 UTC)
- Expired
- Aug 10, 2005, 8:49 AM MDT
- In force
- 53 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Deer Lodge County, MT
The radar
The Missoula radar (KMSX), 139 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 1.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 101357
SVRMSO
MTC023-101445-
/O.NEW.KMSO.SV.W.0019.050810T1356Z-050810T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
756 AM MDT WED AUG 10 2005
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DEER LODGE COUNTY IN WEST CENTRAL MONTANA
* UNTIL 845 AM MDT
* AT 753 AM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12
MILES WEST OF FISHTRAP...OR ABOUT 31 MILES SOUTHWEST OF ANACONDA...
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FISHTRAP BY 810 AM MDT
7 MILES SOUTH OF CRACKERVILLE BY 845 AM MDT
DAMAGING WINDS IN EXCESS OF 55 MPH ARE LIKELY WITH THIS SEVERE
THUNDERSTORM. LARGE HAIL HAS BEEN REPORTED WITH THIS STORM...ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS
AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A
WELL PROTECTED AREA.
LAT...LON 4593 11348 4597 11346 4610 11285 4608 11281
4600 11287 4598 11295 4592 11293 4588 11299
4589 11314 4581 11329 4579 11341
$$3 follow-up statements
000
WWUS55 KMSO 101411
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
810 AM MDT WED AUG 10 2005
MTC023-101445-
/O.CON.KMSO.SV.W.0019.000000T0000Z-050810T1445Z/
DEER LODGE MT-
810 AM MDT WED AUG 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 AM MDT FOR
SOUTHERN DEER LODGE COUNTY...
AT 806 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. NEAR FISHTRAP...OR ABOUT 25 MILES
SOUTHWEST OF ANACONDA...MOVING EAST AT 35 MPH. THIS STORM HAS A
HISTORY OF PRODUCING PENNY SIZE HAIL ALONG WITH BRIEF HEAVY RAIN.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FISHTRAP BY 815 AM MDT
LAT...LON 4593 11348 4597 11346 4610 11285 4608 11281
4600 11287 4598 11295 4592 11293 4588 11299
4589 11314 4581 11329 4579 11341
$$000
WWUS55 KMSO 101435
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
833 AM MDT WED AUG 10 2005
MTC023-101445-
/O.CON.KMSO.SV.W.0019.000000T0000Z-050810T1445Z/
DEER LODGE MT-
833 AM MDT WED AUG 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 AM MDT FOR
SOUTHERN DEER LODGE COUNTY...
AT 832 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 11 MILES NORTHEAST OF FISHTRAP...OR
ABOUT 14 MILES SOUTH OF ANACONDA...MOVING EAST AT 35 MPH. THE MAIN
CORE OF THIS STORM HAS EXITED THE COUNTY AND THE REMAINDER OF THE
STORM WILL BE OUT OF THE COUNTY BY 845 AM MDT.
LAT...LON 4593 11348 4597 11346 4610 11285 4608 11281
4600 11287 4598 11295 4592 11293 4588 11299
4589 11314 4581 11329 4579 11341
$$000
WWUS55 KMSO 101449
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
848 AM MDT WED AUG 10 2005
MTC023-101458-
/O.EXP.KMSO.SV.W.0019.000000T0000Z-050810T1445Z/
DEER LODGE MT-
848 AM MDT WED AUG 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DEER LODGE COUNTY
EXPIRES AT 845 AM MDT...
LAT...LON 4593 11348 4597 11346 4610 11285 4608 11281
4600 11287 4598 11295 4592 11293 4588 11299
4589 11314 4581 11329 4579 11341
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:50 AM MDT, 5 hours 6 minutes earlier.
Area forecast discussion, Aug 10, 2:50 AM MDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 250 AM MDT WED AUG 10 2005 .SHORT TERM...WEDNESDAY THROUGH THURSDAY NIGHT...WEAK JET STREAM MAXIMUM MOVING THROUGH CENTRAL IDAHO AND WESTERN MONTANA EARLY THIS MORNING. THIS FEATURE SHOULD PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS DURING THE EARLY MORNING HOURS BUT LITTLE...IF ANY...MEASUREABLE RAINFALL IS EXPECTED. NOT MUCH IN THE WAY OF MODEL CHANGES FOR THE SHORT TERM. 00Z NAM AND 00Z GFS IN GOOD AGREEMENT REGARDING EVOLUTION OF CUTOFF UPPER LOW ALONG THE NORTHWEST WASHINGTON COAST. THIS LOW WILL GRADUALLY DRIFT SOUTHWARD AND CONTINUE TO PRODUCE WEAK SURFACE LOW PRESSURE OVER NORTHEAST WASHINGTON. AT THE SAME TIME...NORTHERLY FLOW ON THE BACKSIDE OF A STRONG CLOSED LOW OVER CENTRAL CANADA CONTINUES TO PUSH A COOL AIRMASS/SURFACE HIGH PRESSURE INTO NORTH-CENTRAL MONTANA. THE BACK DOOR COLD FRONT ASSOCIATED WITH THE COLD AIR OVER NORTH-CENTRAL MONTANA SLOSHES BACK AND FORTH UNTIL THURSDAY NIGHT WHEN THE STRONG CLOSED LOW OVER CENTRAL CANADA RETROGRADES WESTWARD AND SENDS A DEEPER COOL PUSH ACROSS THE DIVIDE AND INTO WESTERN MONTANA AND CENTRAL IDAHO ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE FORECAST ALONG AND NEAR THE BACKDOOR FRONT EACH AFTERNOON. THE FRONT MAKES A BIT MORE PROGRESS SOUTHWESTWARD PROGRESS WEDNESDAY NIGHT PRODUCING SHOWERS AND THUNDERSTORMS FROM ABOUT ROGERS PASS NORTHWESTWARD TO KALISPELL AND EUREKA. BY THURSDAY NIGHT...THE FRONT PUSHES TO THE MONTANA-IDAHO BORDER AND NOCTURNAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN AREAS. .LONG TERM...FRIDAY THROUGH THURSDAY...TROUGH MOVES ACROSS WESTERN MONTANA ON FRIDAY...MAIN FOCUS OF PRECIPITATION HAS MOVED EAST OF THE DIVIDE. SO HAVE DECREASED THE CHANCE FOR SHOWERS/THUNDERSTORMS ACROSS THE AREA AND KEPT THE BEST CHANCE ALONG THE CONTINENTAL DIVIDE. STILL LOOKS LIKE WESTERN MONTANA IS IN FOR A COOL DOWN... WITH HIGH TEMPERATURES FALLING BELOW SEASONAL NORMALS. FROM SATURDAY THROUGH THURSDAY THE UPPER LEVEL FLOW REMAINS MAINLY NORTHERLY AND KEEPS TEMPERATURES COOLER. && .AVIATION...AREAS OF SMOKE SHOULD RETURN TO THE MISSOULA VALLEY WEDNESDAY AFTERNOON AND EVENING AS WEST WINDS MIX DOWN TO THE SURFACE AND I-90 FIRE ACTIVITY INCREASES. ISOLATED MVFR CONDITIONS ARE POSSIBLE AFTER 21Z WEDNESDAY AT KMSO. NO OTHER IMPACTS TO AVIATION ARE EXPECTED AT THIS TIME. && .FIRE WEATHER...GUSTY WEST WINDS ARE ONCE AGAIN EXPECTED OVER NORTHWEST MONTANA WEDNESDAY AFTERNOON AND EVENING. AFTERNOON CUMULUS CLOUD FORMATION IS EXPECTED TO KEEP MINIMUM RELATIVE HUMIDITY LEVELS ABOVE THE CRITICAL LEVEL FOR WEDNESDAY AFTERNOON AND RED FLAG CONDITIONS ARE NOT EXPECTED AT THIS TIME. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...CHURCH LONG TERM...KOLATA AVIATION AND FIRE WEATHER...CHURCH weather.gov/missoula
In the hours before
Local storm report, Aug 10, 7:44 AM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION TO ISSUE TIME
NATIONAL WEATHER SERVICE MISSOULA MT
744 AM MDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HAIL SULA 45.85N 113.93W
08/10/2005 0.75 INCH RAVALLI MT TRAINED SPOTTER
&&
NICKLESS
weather.gov/missoulaThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:21 AM MDT | Severe Thunderstorm Warning | MSO | Deer Lodge, Ravalli | 24 min |
| Aug 10, 4:25 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 35 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.